Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Near-fields associated with invariant linear $ \kappa$-relations


Authors: Peter Fuchs and C. J. Maxson
Journal: Proc. Amer. Math. Soc. 103 (1988), 729-736
MSC: Primary 16A76; Secondary 12K05, 20E99
DOI: https://doi.org/10.1090/S0002-9939-1988-0947647-6
MathSciNet review: 947647
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate a construction method for subnearrings of $ M\left( G \right)$ proposed by H. Wielandt using subgroups of direct powers $ {G^\kappa }$ of $ G$ called invariant linear $ \kappa $-relations. If $ \kappa = 2$ we characterize, in terms of properties of these subgroups, when the associated near-rings are near-fields and prove that every near-field arising from an invariant linear $ 2$-relation must be a field.


References [Enhancements On Off] (What's this?)

  • [1] C. J. Maxson and J. D. P. Meldrum, Centralizer representations of near-fields, J. Algebra 89 (1984), no. 2, 406–415. MR 751153, https://doi.org/10.1016/0021-8693(84)90226-6
  • [2] J. D. P. Meldrum, Near-rings and their links with groups, Research Notes in Mathematics, vol. 134, Pitman (Advanced Publishing Program), Boston, MA, 1985. MR 854275
  • [3] Günter Pilz, Near-rings, 2nd ed., North-Holland Mathematics Studies, vol. 23, North-Holland Publishing Co., Amsterdam, 1983. The theory and its applications. MR 721171
  • [4] R. Remak, Über die Darstellung der endlichen Gruppen als Untergruppen direkter Produkte, J. Reine Angew. Math. 163 (1930), 1-44.
  • [5] -, Über Untergruppen direkter Produkte von drei Faktoren, J. Reine Angew. Math. 166 (1932), 65-100.
  • [6] H. Wielandt, Permutation groups through invariant relations and invariant functions, Lecture Notes, Ohio State University, Columbus, 1969.
  • [7] -, How to single out function near-rings, Oberwolfach Abstracts, 1972.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A76, 12K05, 20E99

Retrieve articles in all journals with MSC: 16A76, 12K05, 20E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947647-6
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society